MAUDE Adverse Event Report: CONCERT MEDICAL, LLC GALEO PRO F CORONARY GUIDEWIRE

CONCERT MEDICAL, LLC GALEO PRO F CORONARY GUIDEWIRE
Model Number 512040-002
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was observed under magnification.The fractured corewire had a sharp bend proximal to the break.The fracture occurred 6mm distal to the midjoint, where the cross-section is round.The corewire diameters met specification.Work hardening was evident at the break point, due to bending overload.The incident report states that the fracture occurred during withdrawal.The guidewire fragment was removed using a snare.The potential for kinks and other types of guidewire deformations are well-known for all types of coronary guidewires.The galeo pro coronary guidewire instructions for use clearly advises the user to be aware of this possibility, including the following warning statements: "never push, torque, advance, withdraw or auger the guidewire against resistance without first determining the cause of the resistance under fluoroscopy before taking remedial action.Excessive force against resistance may cause damage and/or fracture which may result in separation of the distal tip" and "always pay attention to the free movement of a guidewire in a coronary artery.Do not move a guidewire without observing the resultant tip response".The user is warned to remove the guidewire and the guide catheter as a single unit if strong resistance is encountered or if the guidewire becomes entrapped within the vasculature.Ong the etire length of the guidewire.Although it is unclear from the images whether the galeo pro tip became entrapped in the apparently spasmed portion of the vessel, this could have contributed to the detachment of the guidewire tip.Production records for the manufacturing lot were examined and no failures or anomalies were present.Given the analysis of the wire performed by concert medical confirmed work hardening at the break point, description of the event by the user and the content of the device labeling it is most likely that the guidewire met its design specifications and the cause of this event was operator error (failure to observe warnings provided in the device labeling and to take appropriate actions as recommended in the instructions for use).
 
Event or Problem Description
Guidewire fractured during withdrawal.Fragment was retrieved using a snare.

Brand Name
GALEO PRO F CORONARY GUIDEWIRE
Common Device Name
CORONARY GUIDEWIRE
Manufacturer (Section D)
CONCERT MEDICAL, LLC
77 accord park drive
norwell MA 02061
MDR Report Key6086047
Report Number1223414-2016-00006
Device Sequence Number611263
Product Code DQX
UDI-Device Identifier00814384020215
UDI-Public00814384020215
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2021
Device Model Number512040-002
Device Catalogue Number389783
Device Lot Number58000779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2016
Initial Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER; CORONARY STENT; DILATION CATHETER; GOOSENECK SNARE; GUIDEWIRE; GUIDING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR